Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 78, NWS Gray, ME

August 1, 2014York County, Maine; Rockingham County, Strafford County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Aug 1, 2014, 3:14 PM EDT for York County, Maine; Rockingham County, Strafford County, New Hampshire. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2014, 3:14 PM EDT (19:14 UTC)
Expired
Aug 1, 2014, 4:15 PM EDT
In force
61 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties York County, ME, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:03 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 1, 3:03 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
303 PM EDT FRI AUG 1 2014

.SYNOPSIS...
HIGH PRESSURE BUILDS IN FROM THE EAST TONIGHT AND LIFTS NORTH
TOMORROW MORNING. A WARM FRONT LIFTS NORTH FROM THE MID ATLANTIC
TONIGHT AND WILL STALL OFF THE NEW ENGLAND COAST ON SATURDAY.
SEVERAL AREAS OF WEAK LOW PRESSURE WILL TRACK NORTHEAST ALONG THE
FRONT OVER THE WEEKEND. THE FRONT WILL SHIFT EAST SUNDAY NIGHT AND
MONDAY AS WEAK HIGH PRESSURE BUILDS IN FROM THE WEST. A WEAK COLD
FRONT PUSHES IN FROM THE NORTHWEST TUESDAY NIGHT. HIGH PRESSURE
BUILDS IN FROM THE WEST WEDNESDAY THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED LIGHT SHOWERS AND ISOLATED THUNDERSTORMS NOW DRIFTING
INTO THE SOUTHERN COUNTIES OF NH AND THESE WILL BE TYPICAL OF THE
CONVECTION WE WILL SEE THIS AFTERNOON/EVENING OVER NH AND SW
MAINE IN WEAK ISENTROPIC LIFT AS A WARM FRONT NEARS FROM THE
SOUTH. EXPECT OTHER SHOWERS TO DEVELOP OVER THE NH AND WESTERN
MAINE MOUNTAINS WITH THE HELP OF DAYTIME HEATING AND UPPER LEVEL
SUPPORT AS UPPER TROUGH NEARS. THIS ACTIVITY WILL DISSIPATE AFTER
DARK. OVERNIGHT LOWS WILL BE IN THE UPPER 50S AND LOWER 60S WITH
INCREASING CLOUD COVER. EXPECT SPOTS OF DENSE FOG OVERNIGHT AND
EARLY TOMORROW MORNING ESPECIALLY IN THE CT RIVER VALLEY AND IN
SPOTS THAT GET A HEAVY SHOWER TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
THE WARM FRONT STALLS JUST SOUTH OF THE GULF OF MAINE BUT WILL BE
NEAR ENOUGH TO SUPPORT SHOWER ACTIVITY OFFSHORE AND ALONG THE
COAST TOMORROW AS LOW PRESSURE LIFTS NORTH ALONG THE MID ATLANTIC
REGION. ELSEWHERE...OROGRAPHIC LIFT AND CONTINUED SPOKES OF UPPER
LEVEL ENERGY WILL KEEP SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS IN THE MOUNTAINS AND FOOTHILLS. INLAND AREAS WILL
HAVE LESS OF A CHANCE OF PRECIPITATION...BUT INCREASED PWATS WILL
KEEP THE CHANCE OF A SHOWER IN EVERYWHERE. HIGHS REACH THE MID TO
UPPER 70S WITH THE WARMEST READINGS INLAND. SATURDAY NIGHT SKIES
REMAIN CLOUDY BUT SHOWER ACTIVITY DIES WITH THE LOSS OF DAYTIME
HEATING. EXPECT LOWS IN THE MID 50S.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
ANY REMAINING SHRA FROM WEAK COASTAL WAVE WILL QUICKLY END SUN
MORNING. WEAK HIGH PRES WILL BUILD IN...WITH MEAN TROFFING TO OUR
W. THIS COMBINATION WILL REMAIN IN PLACE FOR SEVERAL DAYS. THE
BROAD SW FLOW THRU THE COLUMN WILL PROMOTE WARM TEMPS...WITH
MODERATE HUMIDITY. AS A RESULT EACH AFTERNOON...PEAK HEATING
SHOULD YIELD SCT TSTMS. THESE WILL MAINLY BE TIED TO THE TERRAIN
HEATING IN THE ABSENCE OF LARGE SCALE FORCING.

TROF AXIS WILL CROSS THE REGION WED OR THU...WITH A MORE
CONCENTRATED THREAT FOR CONVECTION. FORCING WILL BE STRONGER...SO
WILL HAVE TO MONITOR FRONTAL TIMING ALONG WITH ADVECTION OF
STEEPER LAPSE RATES FROM THE W. IF WE CAN GET SOME NEAR 7 C/KM
LAPSE RATES ALOFT...THERE WOULD BE A SEVERE THREAT WITH THIS
FROPA.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM...CLOUDS WILL INCREASE AND THICKEN OVERNIGHT AS A WARM
FRONT NEARS FROM THE SOUTH. MOST TERMINALS WILL SEE AT LEAST BRIEF
MVFR OR LOWER CONDITIONS IN FOG WITH MOUNTAIN TERMINALS AND
ANYWHERE RECEIVING RAIN THIS EVENING THE MOST LIKELY LOCATIONS.
SOUTH WINDS WILL BECOME LIGHT AND VARIABLE OR CALM OVERNIGHT WITH
LIGHT SOUTH WINDS RETURNING THROUGH EARLY TOMORROW AFTERNOON.
LIGHT SHOWERS SHOULD BEGIN TO SPREAD FROM WEST TO EAST BEGINNING
LATE IN THE MORNING/EARLY AFTERNOON.

LONG TERM...VFR CONDITIONS TO PREVAIL FOR THE MAJORITY OF THE
EXTENDED. BROAD SW FLOW WILL PROMOTE AFTERNOON SHRA/TSTMS MOST
DAYS...WITH LOCAL MVFR OR LOWER CONDITIONS POSSIBLE.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS WILL STAY BELOW SCA CRITERIA.

LONG TERM...WINDS AND SEAS WILL LIKELY REMAIN BELOW SCA
THRESHOLDS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

HANES/LEGRO
Hazardous weather outlook, Aug 1, 3:04 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT FRI AUG 1 2014

MEZ007>009-012>014-018>028-NHZ001>010-013-014-021915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
304 PM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-021915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
304 PM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 2:07 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
207 PM EDT FRI AUG 1 2014

NHZ008-010-013-011830-
INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD-
207 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...MERRIMACK
COUNTY AND ROCKINGHAM COUNTY THROUGH 230 PM EDT...

AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BEAR BROOK STATE PARK...OR ABOUT 10
MILES NORTH OF MANCHESTER...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SUNCOOK...PEMBROKE...
ALLENSTOWN...BEAR BROOK STATE PARK...CANDIA...PAWTUCKAWAY STATE
PARK...NORTHWOOD MEADOWS STATE PARK...NOTTINGHAM...NORTHWOOD AND
EPSOM THROUGH 230 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4331 7117 4311 7104 4305 7140 4315 7148

LEGRO
Special weather statement, Aug 1, 2:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
228 PM EDT FRI AUG 1 2014

NHZ013-011900-
INTERIOR ROCKINGHAM-
228 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 300 PM
EDT...

AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF CANDIA...OR ABOUT
10 MILES SOUTHWEST OF NORTHWOOD...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CANDIA...DEERFIELD...
PAWTUCKAWAY STATE PARK...DEERFIELD...NORTHWOOD MEADOWS STATE PARK...
NOTTINGHAM AND NORTHWOOD THROUGH 300 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4311 7135 4320 7129 4325 7120 4314 7103
      4308 7108 4307 7134

KIMBLE
Special weather statement, Aug 1, 3:02 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
302 PM EDT FRI AUG 1 2014

NHZ010-013-014-011930-
COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM-STRAFFORD-
302 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY AND ROCKINGHAM
COUNTY THROUGH 330 PM EDT...

AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF LEE...OR ABOUT 6 MILES
WEST OF DURHAM...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND NOTTINGHAM...NORTHWOOD...BARRINGTON...
LEE...NEWMARKET...MADBURY...DURHAM...GREAT BAY NATIONAL WILDLIFE
REFUGE...SOMERSWORTH AND NEWINGTON THROUGH 330 PM EDT.

HAIL UP TO THE SIZE OF PENNIES...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

LAT...LON 4307 7113 4321 7116 4328 7089 4325 7086
      4325 7084 4323 7081 4313 7083 4310 7079
      4307 7078

KIMBLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:07 PM EDTSpecial Weather StatementGYXStrafford23 min
Aug 1, 2:28 PM EDTSpecial Weather StatementGYXStrafford32 min
Aug 1, 3:02 PM EDTSpecial Weather StatementGYXStrafford28 min
Aug 1, 4:06 PM EDTSpecial Weather StatementGYXRockingham24 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2014Severe Thunderstorm Warnings in Maine, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.